The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Light headed upon standing ...


#1

Since this MAV journey, I have developed a new symptom. When I stand up from sitting for a while, I feel really lightheaded and then sometimes can feel a pounding in my head. I had orthostatic blood pressure checked extensively. Anyone else with this symptom here?


Very light headed upon standing
#2

I get it if I’m kneeling down and then stand up, or if I get out of the bathtub…sometimes I almost get a quickl black out in my vision…must be blood flow related. Do you have low blood pressure? Mine is really low…
Kelley


#3

Hi - I have some stairs to get to my front door and I have gone through phases where I’d get to the ‘top’ and my head would be absolutely pounding - I’d be trying to get my key in the door and it’d be like, “BOOM…BOOM…BOOM…”. It’d take a while to calm down as well. Recently, I haven’t been having this as much…

Tony.


#4

The kid got lightheaded when he stood up while he was taking CoQ10. We discontinued the supplement, and the problem went away.

Mamabear


#5

I get the sensation you are asking about, getting light headed when standing. For me it is explained by vestibular hypofunction, or a slow to react vestibular system. Normally the vestibular system tells the brain that you just stood up and the heart needs to adjust the blood flow to the brain to allow for the change in position. Without that simple little change in blood flow, the brain doesn’t get as much oxygen and you get light headed. With a slow vestibular system, the heart doesn’t get the signal to adjust soon enough and a brief period of dizziness, or lightheadedness occurs.


#6

Just wondered if anyone gets severely light headed upon standing.

If I have been sitting down and get up, I feel pressure and blood flow to my heart, then rises up to my neck then my head.

Once it reaches my head I go really lightheaded like I’m going to pass out. Then it passes after about 30 secs.


#7

I do indeed get lightheaded when standing, and I believe a lot of others around here do as well. It has become worse for me since I started Nori because one of the side effects is lightheadedness upon standing.

I told my Neuro I was feeling lightheaded when standing, and his reply was “get up slower” - so now I take my sweet time when I’m getting up from sitting or lying down


#8

It may be the gaba then as it was happening before I started ami. Ok I will get up slower then lol thanks


#9

Absolutely! I just told @MNEK18 that one of the things I suddenly realized I do not have any longer since I started Ami is the dizziness upon standing. I pop out of my chair!


#10

That’s great stuff Renae! Hopefully will improve on ami for me too!


#11

I do everything a lot more slowly and deliberately than I once did. So getting up and any head movements are now very carefully executed. As we all know, the symptoms can be so easily triggered.

I’m glad that in your case the feeling passes quickly, although I’m sure it’s very unpleasant and disorienting.


#12

Yep, I had that a lot when MAV was severe. I think all the blood vessels are so constricted in the head/neck, the brain is just starved of oxygen a bit on standing. I would also check blood pressure though, that is a common symptom of low blood pressure. Mine was always normal however.


#13

Thanks Erik. I have a bp machine at home so I’ll test it. I am more prone to lower blood pressure in general. But I’ve never had this issue before this all started.


#14

At your age I had low blood pressure. As a teenager I regularly fainted getting out of bed in the morning. At forty a GP told me I had the BP of a young girl. She was amazed. Another strange’ thing was apparently my BP drops dramatically upon standing up a GP told me which is highly unusual so perhaps yours is the same. Take it sitting down, then again immediately after and whilst you are still, standing. Might give a clue. If not remember pre and post MAV are very different fields to be in. Things change. Sometimes dramatically. Helen